Alert archive / Texas / Flash Flood Warnings in 2010

Flash Flood Warning 1, NWS Midland/Odessa, TX

January 28, 20104 counties in Texas

NWS Midland/Odessa, TX issued this flash flood warning at Jan 28, 2010, 7:33 AM CST for 4 counties in Texas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Jan 28, 2010, 7:33 AM CST (13:33 UTC)
Expired
Jan 28, 2010, 10:30 AM CST
In force
3 hr
Issued by
NWS Midland/Odessa, TX
Area
Storm-based polygon
Flood severity
None

Counties Andrews County, TX, Ector County, TX, Martin County, TX, Midland County, TX

The radar

The Midland/Odessa radar (KMAF), 9 km from the middle of the area, began a volume at 13:37 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Jan 28, 7:35 AM CSTFLASH FLOODOdessa, TXCARS STALLED IN ODESSA AT 42ND AND DIXIE AND MUSKINGUM.
Jan 28, 7:40 AM CSTFLASH FLOODMidland, TXHIGH WATER AT ANDREWS HIGHWAY AND ILLINOIS ST. LARGE CONSTRCUTION BARRELLS FLOATING DOWN ROAD.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 2 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Midland Regional, TX (KMAF), launched 12:00Z, 1.6 hours before the alert went out and 7 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Midland Regional, TX at 12:00Z on 2010-01-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 179 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Midland Regional, TX at 12:00Z on 2010-01-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 369 square meters per square second.1939587897Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
179 J/kg
Mixed-layer CIN
-34 J/kg
Mixed-layer LCL
491 m above ground
0-6 km bulk shear
67 kt
0-1 km storm-relative helicity
369 m²/s²
0-3 km storm-relative helicity
419 m²/s²
Significant tornado parameter
0.0
Supercell composite
2.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

437 
WGUS54 KMAF 281333
FFWMAF
TXC003-135-317-329-281630-
/O.NEW.KMAF.FF.W.0001.100128T1333Z-100128T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
733 AM CST THU JAN 28 2010

THE NATIONAL WEATHER SERVICE IN MIDLAND HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  EXTREME SOUTHEASTERN ANDREWS COUNTY IN WEST TEXAS...
  NORTHEASTERN ECTOR COUNTY IN WEST TEXAS...
  SOUTHWESTERN MARTIN COUNTY IN WEST TEXAS...
  NORTHWESTERN MIDLAND COUNTY IN WEST TEXAS...

* UNTIL 1030 AM CST

* AT 723 AM CST...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED
  FLASH FLOODING.

* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND
  INTERNATIONAL AIRPORT...VALLEY VIEW...MIDLAND AND GARDENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS... URBAN AREAS... HIGHWAYS... STREETS AND
UNDERPASSES AS WELL AS OTHER DRAINAGE AREAS AND LOW LYING SPOTS.

FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.

&&

LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241

$$
3 follow-up statements
640 
WGUS74 KMAF 281413
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
813 AM CST THU JAN 28 2010

TXC003-135-317-329-281630-
/O.CON.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREWS-ECTOR-MARTIN-MIDLAND-
813 AM CST THU JAN 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND
EXTREME SOUTHEASTERN ANDREWS COUNTIES...

AT 754 AM CST...ECTOR COUNTY LAW ENFORCEMENT OFFICIALS REPORTED 
A HIGH WATER RESCUE AT THE INTERSECTION OF FARM TO MARKET ROAD 1936
AND INTERSTATE 20. IN ADDITION CARS WERE REPORTED STALLED IN THE
CITY OF ODESSA AT THE INTERSECTION OF 42ND STREET AND DIXIE. 

AT 740 AM CST MIDLAND COUNTY LAW ENFORCEMENT OFFICIALS REPORTED
HIGH WATER AT THE INTERSECTION OF ILLINOIS STREET AND ANDREWS 
HIGHWAY.

AT 810 AM CST DOPPLER RADAR INDICATED MODERATE TO HEAVY RAINFALL 
CONTINUING ACROSS THE WARNED AREA. THIS WILL INCREASE THE LIKELIHOOD
OF ADDITIONAL FLASH FLOODING.

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND...
ODESSA AND GARDENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

MOST FLOODING DEATHS ARE PREVENTABLE... AND MANY OCCUR WHEN MOTORISTS
DRIVE ACROSS FLOODED ROADWAYS. IT IS NEVER SAFE TO DRIVE ON FLOODED
ROADS. IT TAKES ONLY A FEW INCHES OF RAPIDLY FLOWING WATER TO QUICKLY
CARRY AWAY YOUR VEHICLE. TURN AROUND... DONT DROWN.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...COUNTRY ROADS...AS WELL AS FARMLAND ALONG THE
BANKS OF CREEKS AND STREAMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.

&&

LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241

$$
995 
WGUS74 KMAF 281448
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
848 AM CST THU JAN 28 2010

TXC003-135-317-329-281630-
/O.CON.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREWS-ECTOR-MARTIN-MIDLAND-
848 AM CST THU JAN 28 2010

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 1030 AM CST FOR
NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND
EXTREME SOUTHEASTERN ANDREWS COUNTIES...

AT 842 AM CST...LOCAL LAW ENFORCEMENT OFFICIALS REPORTED FLASH 
FLOODING OVER THE WARNED AREA.  NUMEROUS VEHICLES HAVE STALLED DUE 
TO HIGH WATER IN ECTOR COUNTY.  FLOODING OF LOW LYING AREAS IS 
LIKELY THROUGHOUT MIDLAND COUNTY AS WELL.  

LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MIDLAND AND
GARDENDALE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE FLOODING OF SMALL
CREEKS AND STREAMS...HIGHWAYS AND UNDERPASSES. ADDITIONALLY...COUNTRY
ROADS AND FARMLANDS ALONG THE BANKS OF CREEKS...STREAMS AND OTHER LOW
LYING AREAS ARE SUBJECT TO FLOODING.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY.

FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.

&&

LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241

$$
641 
WGUS74 KMAF 281627
FFSMAF

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
1027 AM CST THU JAN 28 2010

TXC003-135-317-329-281636-
/O.EXP.KMAF.FF.W.0001.000000T0000Z-100128T1630Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
ANDREWS-ECTOR-MARTIN-MIDLAND-
1027 AM CST THU JAN 28 2010

...THE FLASH FLOOD WARNING WILL EXPIRE AT 1030 AM CST FOR
NORTHWESTERN MIDLAND...SOUTHWESTERN MARTIN...NORTHEASTERN ECTOR AND
EXTREME SOUTHEASTERN ANDREWS COUNTIES...

AT 1026 AM CST...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED
THAT THE RAIN AND THUNDERSTORMS THAT PROMPTED THE FLASH FLOOD WARNING
HAD WEAKENED SIGNIFICANTLY. THEREFORE THE FLASH FLOOD WARNING WILL BE
ALLOWED TO EXPIRE.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

ALTHOUGH THE THREAT OF SIGNIFICANT FLOODING HAS PASSED...PONDING OF
WATER WILL LIKELY CONTINUE ON SOME ROADWAYS. MOTORISTS SHOULD REMAIN
CAUTIOUS AND BE PREPARED TO SLOW DOWN IF WATER IS ENCOUNTERED TO
PREVENT HYDROPLANING AND LOSS OF VEHICLE CONTROL.

FOR ROAD CONDITIONS IN TEXAS...PLEASE CALL THE TEXAS DEPARTMENT OF
TRANSPORTATION AT 1 800 452 9292...OR VISIT
HTTP://WWW.DOT.STATE.TX.US.

&&

LAT...LON 3202 10248 3215 10201 3194 10198 3176 10241

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Midland/Odessa, TX wrote its last area forecast discussion before this flash flood warning went out at Jan 28, 5:10 AM CST, 2 hours 23 minutes earlier.

Area forecast discussion, Jan 28, 5:10 AM CST, 2 hours 23 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
510 AM CST THU JAN 28 2010

.DISCUSSION...
SEE BELOW

&&

.AVIATION...
IFR CONDITIONS ARE EXPECTED FOR THE NEXT SEVERAL HOURS ACROSS MOST
TAF SITES. AN UPPER LEVEL LOW HAS BROUGHT ABUNDANT MOISTURE INTO
THE AREA RESULTING IN LOW CLOUDS...AS WELL AS RAIN SHOWERS AND
MIST...WHICH ARE RESTRICTING VISIBILITIES. SOME EMBEDDED
THUNDERSTORMS ARE EXPECTED INTERMITTENTLY WITH THESE SHOWERS. AS A
COLD FRONT MAKES ITS WAY INTO THE AREA A WINTRY MIX IS EXPECTED
THIS EVENING. THE UPPER LEVEL STORM IS EXPECTED TO MAKE ITS WAY
OUT OF THE AREA BY FRIDAY MORNING...ALLOWING VFR CONDITIONS TO
RETURN.

&&

.PREV DISCUSSION... /ISSUED 417 AM CST THU JAN 28 2010/

DISCUSSION...
STRONG UPPER TROUGH OVER ARIZONA THIS MORNING WILL MOVE EAST TODAY
AND BRING RAIN... STORMS... AND THE POSSIBILITY OF WINTER WX TO
THE AREA. GOOD LIFT AND DIFLUENT FLOW AHEAD OF THIS TROUGH HAS
HELP PRODUCE WIDESPREAD SHOWERS AND A FEW THUNDERSTORMS ACROSS MUCH
OF THE AREA... ESPECIALLY WEST OF AN ALPINE TO LAMESA LINE. COULD
SEE HEAVY RAIN WITH THIS EVENT AS MODEL SOUNDINGS PUSH PW TO
AROUND 1 INCH TODAY. THIS PRECIPITATION WILL SPREAD EAST THROUGH
THE DAY... AT THE SAME TIME A COLD FRONT BEING DRIVEN SOUTH BY THE
UPPER TROUGH WILL BRING COLD AIR INTO THE REGION AND RESULT IN
PRECIPITATION MIXING WITH SLEET OR SNOW AND THEN CHANGING OVER TO
SNOW LATER IN THE DAY AND TONIGHT.

TIMING OF THE FRONT WILL BE CRUCIAL FOR ESTIMATING PHASE CHANGE OF
PRECIPITATION.  THE FASTER THE FRONT... THE FASTER THE COLD AIR WILL
INCREASE IN DEPTH AND THE FASTER PRECIP WILL CHANGE OVER TO SLEET OR
SNOW.  AS OF 09Z THE COLD FRONT HAS PUSHED THROUGH TATUM AND WAS
PREPARING TO ENTER THE NORTHERN PERMIAN BASIN.  ETA/NAM FASTER THAN
AVN/GFS WITH FROPA SO WILL GO CLOSER TO ETA... ALSO GFS WANTS TO
HANG FRONT UP KEEPING IT OVER NORTHERN PERMIAN BASIN AS OF 18Z...
WHILE ETA HAS FRONT CONTINUING TO PROCEED SOUTHWARD ACROSS THE AREA.
BASED ON PRESSURE RISES BEHIND THE FRONT DO NOT EXPECT FRONT TO
STOP MOVING SOUTH.

WILL UPGRADE WINTER STORM WATCH TO A WINTER STORM WARNING FOR
GUADALUPE MOUNTAINS AND NORTHERN LEA COUNTY.  WILL ALSO ISSUE A
WINTER WEATHER ADVISORY FOR CENTRAL LEA COUNTY EASTWARD ACROSS THE
NORTHERN PERMIAN BASIN TO SCURRY COUNTY THROUGH 06Z TONIGHT.  ACROSS
THE WARNING/ADVISORY AREA EXPECT RAIN TO MIX WITH SLEET OR SNOW
DURING THE AFTERNOON AND THEN CHANGE OVER TO ALL SNOW.  AFTER 00Z
TONIGHT PRECIP WILL MIX WITH/OR CHANGE OVER TO SNOW ACROSS THE VAN
HORN REGION... UPPER TRANS PECOS... CENTRAL PERMIAN BASIN... AND
DAVIS MOUNTAINS.  SOME WINTRY PRECIPITATION MAY PUSH INTO THE MARFA
PLATEAU AND NORTHERN BIG BEND REGION AFTER MIDNIGHT.

COULD SEE ADDITIONAL THUNDERSTORMS TODAY.  EARLIER SPC OUTLOOKS HAVE
HAD SOUTHERN CWA IN A SLIGHT RISK TODAY BUT LATEST HAS PUSHED IT
JUST EAST OF THE AREA.  NEVER THE LESS... COULD SEE A FEW STRONG TO
SEVERE STORMS TODAY ACROSS THE SOUTHERN COUNTIES IN THE WARM AND
UNSTABLE AIR AHEAD OF THE FRONT.  WITH ELEVATED INSTABILITY
POTENTIAL DOES EXIST FOR SOME STORMS BEHIND THE FRONT.  HAVE ONLY
MENTIONED STORMS SOUTH THROUGH 00Z... LATER SHIFTS MAY NEED TO
EXTEND THUNDER INTO THE EVENING HOURS.  WILL HIGHLIGHT STRONG TO
SEVERE POTENTIAL IN HWO ALONG WITH LOCALLY HEAVY RAIN.

THE REST OF THE FORECAST SHOULD BE FAIRLY QUIET WITH NO
PRECIPITATION THROUGH NEXT WEEK.  ON FRIDAY TEMPERATURES WILL BE
UNSEASONABLY COLD WITH HIGHS ONLY IN THE 30S AND 40S. LOWS OVERNIGHT
WILL FALL INTO THE 20S... WITH HIGHS MAKING IT INTO THE 40S AND 50S
SATURDAY.  A SLOW WARMING WILL CONTINUE INTO NEXT WEEK.

&&

.MAF WATCHES/WARNINGS/ADVISORIES...
NM...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS OF
     EDDY COUNTY...NORTHERN LEA COUNTY.

     WINTER WEATHER ADVISORY FROM 11 AM THIS MORNING TO 11 PM MST
     THIS EVENING FOR THE FOLLOWING ZONES... CENTRAL LEA
     COUNTY...EDDY COUNTY PLAINS.

TX...WINTER STORM WARNING FROM 11 AM THIS MORNING TO 11 PM MST THIS
     EVENING FOR THE FOLLOWING ZONES... GUADALUPE MOUNTAINS.

     WINTER WEATHER ADVISORY FROM NOON TODAY TO MIDNIGHT CST TONIGHT
     FOR THE FOLLOWING ZONES... BORDEN...DAWSON...GAINES...
     SCURRY.

&&

76
Hazardous weather outlook, Jan 28, 3:30 AM CST, 4 hours 3 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
330 AM CST THU JAN 28 2010

NMZ027>029-033-034-TXZ045>048-050>053-057>063-067>070-074-075-
079>082-258-290930-
GUADALUPE MOUNTAINS OF EDDY COUNTY-EDDY COUNTY PLAINS-
NORTHERN LEA COUNTY-CENTRAL LEA COUNTY-SOUTHERN LEA COUNTY-GAINES-
DAWSON-BORDEN-SCURRY-ANDREWS-MARTIN-HOWARD-MITCHELL-
VAN HORN AND HIGHWAY 54 CORRIDOR-REEVES COUNTY AND UPPER TRANS PECOS-
LOVING-WINKLER-ECTOR-MIDLAND-GLASSCOCK-WARD-CRANE-UPTON-REAGAN-
DAVIS/APACHE MOUNTAINS AREA-PECOS-PRESIDIO VALLEY-MARFA PLATEAU-
BIG BEND AREA-TERRELL-GUADALUPE MOUNTAINS-
330 AM CST THU JAN 28 2010 /230 AM MST THU JAN 28 2010/

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF SOUTHEAST NEW
MEXICO...SOUTHWEST TEXAS AND WEST TEXAS.

.DAY ONE...TODAY AND TONIGHT

THUNDERSTORMS WILL BE POSSIBLE THIS MORNING OVER THE PERMIAN
BASIN...DAVIS MOUNTAINS...TRANS PECOS...THE BIG BEND AND STOCKTON
PLATEAU. A FEW OF THESE STORMS COULD BE STRONG. SMALL HAIL AND
LOCALIZED HEAVY RAINFALL WILL BE THE MAIN CONCERNS WITH THE
STORMS.

SHOWERS ARE EXPECTED TO TRANSITION TO A WINTRY MIX ACROSS THE
GUADALUPE MOUNTAINS...SOUTHEAST NEW MEXICO PLAINS AND NORTHERN
PERMIAN BASIN THIS AFTERNOON AND THEN TO SNOW BEFORE SUNSET.
ACCUMULATIONS OF UP TO 4 INCHES OF SNOW...WITH ACCUMULATIONS OF A
HALF AN INCH OF SLEET WILL BE POSSIBLE IN NORTHERN LEA COUNTY OF
NEW MEXICO...AS WELL AS THE GUADALUPE MOUNTAINS...ESPECIALLY ABOVE
6000 FT. A WINTER STORM WARNING IS IN EFFECT FOR THESE AREAS FOR
THIS AFTERNOON AND EVENING. ACCUMULATIONS OF 1 TO 3 INCHES ARE
POSSIBLE FOR CENTRAL LEA COUNTY OF NEW MEXICO AND THE NORTHERN
PERMIAN BASIN. A WINTER WEATHER ADVISORY IS IN EFFECT FOR THESE
AREA THIS AFTERNOON AND EVENING. ROADWAYS MAY BECOME SLICK
TONIGHT INTO TOMORROW MORNING.

.DAYS TWO THROUGH SEVEN...FRIDAY THROUGH WEDNESDAY

THE PROBABILITY FOR WIDESPREAD HAZARDOUS WEATHER IS LOW.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED.

THIS PRODUCT...ALONG WITH OTHER WATCHES...WARNINGS...ADVISORIES...
AND STATEMENTS ISSUED BY THE NATIONAL WEATHER SERVICE OFFICE IN
MIDLAND CAN BE FOUND ON THE INTERNET AT /LOWER CASE/
HTTP://WEATHER.GOV/MIDLAND

In the hours before

Special weather statement, Jan 28, 4:13 AM CST, 3 hours 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
413 AM CST THU JAN 28 2010

TXZ058-067-075-281045-
WARD-PECOS-REEVES COUNTY AND UPPER TRANS PECOS-
413 AM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING CENTRAL WARD...EAST CENTRAL REEVES AND NORTHWESTERN PECOS
COUNTIES UNTIL 445 AM CST...

A THUNDERSTORM WITH SMALL HAIL AND GUSTY WINDS WAS LOCATED 15 MILES
SOUTHWEST OF COYANOSA AT 413 AM CST...MOVING NORTHEAST AT 35 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Jan 28, 5:46 AM CST, 1 hour 47 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
546 AM CST THU JAN 28 2010

TXZ045-050-060-061-067-068-075-281215-
GAINES-ANDREWS-WINKLER-ECTOR-WARD-CRANE-PECOS-
546 AM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
CENTRAL ANDREWS...CRANE...NORTH CENTRAL PECOS...NORTHEASTERN WARD...
NORTHEASTERN WINKLER...SOUTH CENTRAL GAINES AND WESTERN ECTOR
COUNTIES UNTIL 615 AM CST...

A LINE OF STRONG THUNDERSTORM WAS LOCATED FROM WEST OF ANDREWS... TO
NOTREES... TO IMPERIAL AT 544 AM CST...MOVING NORTHEAST AT 35 MPH.
THESE STORMS MAY PRODUCE GUSTY WIND UP TO 50 MPH AND BRIEF HEAVY
RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&
Special weather statement, Jan 28, 7:13 AM CST, 20 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
713 AM CST THU JAN 28 2010

TXZ082-281345-
TERRELL-
713 AM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR SMALL HAIL AND GUSTY WINDS
AFFECTING NORTHEASTERN TERRELL COUNTY UNTIL 745 AM CST...

A THUNDERSTORM WITH SMALL HAIL... GUSTY WINDS... AND VERY HEAVY RAIN
WAS LOCATED 17 MILES SOUTHWEST OF THE TERRELL GAS PLANT AT 712 AM CST
THIS STORM WAS MOVING NORTHEAST AT 40 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

SEEK SHELTER IF THUNDERSTORMS APPROACH YOUR LOCATION.

&&
Special weather statement, Jan 28, 7:25 AM CST, 8 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE MIDLAND/ODESSA TX
725 AM CST THU JAN 28 2010

TXZ045-046-050-051-281415-
GAINES-ANDREWS-DAWSON-MARTIN-
725 AM CST THU JAN 28 2010

...SIGNIFICANT WEATHER ADVISORY FOR STRONG THUNDERSTORMS AFFECTING
NORTHEASTERN ANDREWS...SOUTHEASTERN GAINES...WESTERN DAWSON AND
WESTERN MARTIN COUNTIES UNTIL 815 AM CST...

A STRONG THUNDERSTORM WAS LOCATED 13 MILES SOUTHWEST OF PATRICIA AT
725 AM CST...MOVING NORTHEAST AT 35 MPH. THIS STORM WILL PRODUCE GUSTY
WIND TO 50 MPH... SMALL HAIL... AND VERY HEAVY RAIN.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

GUSTY WINDS... HAIL... HEAVY RAIN... AND DEADLY LIGHTNING ARE
POSSIBLE.

&&

The office that day

Everything else NWS Midland/Odessa, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jan 28, 2:50 AM CSTWinter Storm WarningMAF18 hr
Jan 28, 2:50 AM CSTWinter Weather AdvisoryMAFAndrews, Borden, Crane, Dawson, Ector, Gaines and 12 more27 hr
Jan 28, 5:50 AM CSTAreal Flood AdvisoryMAFAndrews, Ector, Winkler3 hr
Jan 28, 6:46 AM CSTAreal Flood AdvisoryMAFMidland3 hr
Jan 28, 7:14 AM CSTAreal Flood AdvisoryMAFTerrell3 hr
Jan 28, 8:30 AM CSTAreal Flood AdvisoryMAFBorden, Dawson, Glasscock, Howard, Martin, Reagan3 hr
Jan 28, 9:13 AM CSTAreal Flood AdvisoryMAFMitchell3 hr
Jan 28, 9:33 AM CSTAreal Flood AdvisoryMAFScurry4 hr
Jan 28, 10:00 AM CSTAreal Flood AdvisoryMAFAndrews, Gaines, Martin4 hr

Nearby

Flash Flood Warnings in Texas, 2010Every flash flood warning in 2010

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.